On the distributivity of the lattice of radical submodules

Document Type : Research Paper


Department of Mathematics, University of Birjand, Birjand, Iran


Let $R$ be a commutative ring with identity and $\mathcal{R}(_{R}M)$ denotes the bounded lattice of radical submodules of an $R$-module $M$. We say that $M$ is a radical distributive module, if $\mathcal{R}(_{R}M)$ is a distributive lattice. It is shown that the class of radical distributive modules contains the classes of multiplication modules and finitely generated distributive modules properly. It is shown that if $M$ is a semisimple $R$-module and for any radical submodule $N$ of $M$ with direct sum complement $\tilde{N}$, the complementary operation on $\mathcal{R}(_{R}M)$ is defined by $N':=\tilde{N}+rad(0)$, then $\mathcal{R}(_{R}M)$ with this unary operation forms a Boolean algebra. In particular, if $M$ is a multiplication module over a semisimple ring $R$, then $\mathcal{R}(_{R}M)$ is a Boolean algebra, which is also a homomorphic image of $\mathcal{R}(_{R}R)$.


Main Subjects

[1] Alkan, M., & Tiras, Y. (2007). On prime submodules. Rocky Mountain. J. Math., 37(3), 709-722. http://dx.doi.org/10.1216/rmjm/1182536161.
[2] Burris, S., & Sankappanavar, H. P. (1981). A Course in Universal Algebra. Springer-Verlag, New York. http://dx.doi.org/10.2307/2322184.
[3] El-Bast, Z. A., & Smith, P. F. (1988). Multiplication modules. Comm. Algebra, 16(4), 755-799. https://doi.org/10.1080/00927878808823601.
[4] Harehdashti, J. B., & Moghimi, H. F. (2018). Complete homomorphisms between the lattices of radical submodules. Math. Rep., 20(2), 187-200.
[5] Lam, T. Y. (1991). A First Course in Noncommutative Rings. Springer-Verlag, New York. https://link.springer.com/book/10.1007/978-1-4684-0406-7.
[6] McCasland, R. L., Moore, M. E., & Smith, P. F. (1997). On the spectrum of a module over a commutative ring. Comm. Algebra, 25(1), 79-103. https://doi.org/10.1080/00927879708825840.
[7] McCasland, R. L., Moore, M. E., & Smith, P. F. (2006). Subtractive bases of Zariski spaces. Houston J. Math., 32(4), 971-983.
[8] Moghimi, H. F., & Harehdashti, J. B. (2016). Mappings between lattices of radical submodules. Int. Electr. J. Alg., 19, 35-48. https://doi.org/10.24330/ieja. 266191.
[9] Moghimi, H. F., & Noferesti, M. (2021). Mappings between the lattices of varieties of submodules. J. Algebra Relat. Top., 10(1), 35-50. https://doi.org/10.22124/jart.2021.19574.1272
[10] Moore, M. E., & Smith, S. J. (2002). Prime and radical submodulels of modulels over commutative rings. Comm. Algebra, 30(10), 5037-5064. http://dx.doi.org/10.1081/AGB-120014684
[11] Noferesti, M., Moghimi, H. F., & Hosseini, M. H. (2021). Mappings between the lattices of saturated submodules with respect to a prime ideal. Hacet. J. Math. Stat., 50(1), 243-254. https://doi.org/10.15672/hujms.605105.
[12] Smith, P. F. (2014). Mappings between module lattices. Int. Electr. J. Alg., 15, 173-195.
[13] Smith, P. F. (2014). Complete homomorphisms between module lattices. Int. Electr. J. Alg., 16, 16-31. http://dx.doi.org/10.24330/ieja.266224.
[14] Smith, P. F. (2015). Anti-homomorphisms between module lattices. J. Commut. Algebra, 7, 567-591. https://doi.org/10.1216/JCA-2015-7-4-567.
[15] Stephenson, W. (1974). Modules whose lattice of submodules is distributive, Proc. London Math. Soc., 28(3), 291-310.